MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE X; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00516.Medical products: sternalock blu system plate, 8 hole x, part# 73-2623, lot# unknown, sternalock blu system screw, cancellous cross-drive locking, part# 73-2414, lot# unknown.
 
Event or Problem Description
It was reported a patient underwent a revision to remove a fractured sternal plate.The patient reportedly experienced blunt force trauma.The patient was re-plated.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.Visual evaluation of the implants showed one leg of the x-plate had fractured off and the leg was returned with a locking screw locked inside the outer screw hole.Three screws were removed from the plate.Each of these three screws was fractured near the start of the bone threads, just below the locking threads.The dhr's for these products could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (73-2623) and the previous one year (from the notification date) regarding the fracturing of an implant, (b)(4).The most likely underlying cause of the complaint is blunt force trauma causing excessive force to the plate, beyond what it was designed to encounter.It is possible that the trauma caused the plate and the three screws to fracture or the plate fractured, then the three screws fractured during the revision surgery to remove the implants.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report, b5 describe event or problem, d10 device availability, g4 date received by manufacturer, g7 type of report, h2 follow up type, h3 device evaluated by manufacturer, h6 method code, h6 results code, h6 conclusions code, h10 additional narratives/data.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE X
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9386762
Report Number0001032347-2019-00515
Device Sequence Number10882521
Product Code HRS
UDI-Device Identifier00841036141028
UDI-Public00841036141028
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2623
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;